MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 48MM; SCREW,FIXATION,BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM CORTEX SCREW SELF-TAPPING 48MM; SCREW,FIXATION,BONE
Model Number 204.848
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device procode: hrs, jds.Date of implant is an unknown date in (b)(6) 2016.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2016, patient underwent surgery to treat a left ankle fracture.Patient was implanted with one (1) 2.7mm/3.5mm lcp lateral distal plate and ten (10) screws.It was unknown to the surgeon if the patient was allergic to metal at the time of the initial surgery.Subsequently the patient felt some soft tissue irritation and this was discovered to be a reaction to metal allergy.The surgeon then decided to remove all implanted devices and the construct with all devices intact was removed on (b)(6) 2018.Intra-operative x-rays taken suggested that the fracture had completely healed.The removal of plate and screws construct was completed successfully and without any complications.No additional interventions were required and there was no surgical delay.The patient was reported to be in stable condition.This report is for one (1) 3.5mm cortex screw self-tapping 48mm this is report 7 of 11 for (b)(4).

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 48MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7242059
Report Number2939274-2018-50508
Device Sequence Number19079430
Product Code HWC
UDI-Device Identifier10886982146434
UDI-Public(01)10886982146434(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number204.848
Device Catalogue Number204.848
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2018
Initial Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82